Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 12, 2022, 12:06 PM CDT for Bay County, Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2022, 12:06 PM CDT (17:06 UTC)
- Expired
- Jul 12, 2022, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 58 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 12:18 PM CDT | FLASH FLOOD | 1 N Springfield, FL | FLOODING ON TRANSMITTER ROAD JUST NORTH OF HWY. 98/15TH STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.1 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555
WGUS52 KTAE 121706
FFWTAE
FLC005-121945-
/O.NEW.KTAE.FF.W.0026.220712T1706Z-220712T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1206 PM CDT Tue Jul 12 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Bay County in the panhandle of Florida...
* Until 245 PM CDT.
* At 1206 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1.5 inches of rain have
fallen in the last 1 Hour. Additional rainfall amounts of 1 to 4
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, Bay Harbor, Cedar
Grove, Millville, Dirego Park, Brannonville, College Station,
Beacon Beach, Bayou George, Magnolia Beach, Southport, Recota
Beach and Majette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3015 8583 3026 8571 3026 8570 3035 8562
3032 8556 3025 8545 3012 8540 3010 8542
3002 8548 2999 8550 2997 8551 2997 8552
3002 8562
FLASH FLOOD...RADAR INDICATED
$$
Haner1 follow-up statement
784
WGUS72 KTAE 121820
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
120 PM CDT Tue Jul 12 2022
FLC005-121945-
/O.CON.KTAE.FF.W.0026.000000T0000Z-220712T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
120 PM CDT Tue Jul 12 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN BAY COUNTY...
At 120 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen in the last 2 Hours. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park,
Tyndall Air Force Base, Parker, Brannonville, Cedar Grove, College
Station, Dirego Park, Bay Harbor, Millville, Bayou George,
Southport, Beacon Beach, Recota Beach, Bayhead, Majette and
Magnolia Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3013 8577 3014 8576 3016 8574 3018 8573
3025 8569 3027 8567 3035 8562 3032 8556
3025 8545 3016 8542 3013 8545 3011 8555
3009 8557 3009 8558 3006 8564
FLASH FLOOD...RADAR INDICATED
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 9:33 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 12, 9:33 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1033 AM EDT Tue Jul 12 2022
.UPDATE...
With widespread cloud cover being observed across the area,
temperatures have struggled to keep up this morning with what has
been forecasted. Therefore, Temperatures have been reduced a bit,
with highs dropped roughly 1 degree areawide. PoPs were also
slightly increased across the Panhandle where it is currently
raining now.
&&
.PREV DISCUSSION [647 AM EDT]...
.NEAR TERM [Through Tonight]...
A stationary frontal boundary draped east-west across the Deep South
in tandem with a trough of low pressure over the northern Gulf will
bring us another round of wet and stormy weather. The latter feature
still has a low chance of tropical development over the next 2-5
days via NHC. Regardless of formation, heavy rain is a possibility.
Scattered showers should persist offshore and along the coast
this morning before activity shifts inland and increases in coverage
as the day progresses. The airmass remains very moist and moderately
unstable. Per the 8Z SPC Mesoanalysis, Precipitable Water (PW)
ranges between 2-2.2" over region. Therefore, heavy rainfall from
widespread showers and thunderstorms is once again a concern. The
Excessive Rainfall Outlook by WPC paints much of the service area
with a Marginal Risk (level 1 of 4), so localized flooding is
possible. Gusty winds from a few strong storms cannot be ruled out
either.
High-resolution guidance focuses convection the most this afternoon
in the western portions of the service area, aided by 1000-700mb
south to southwest flow. Storms then look to ride/develop along the
zonally oriented front. These set-ups suggest that training cells
likely pose the greatest flooding threat. Activity should gradually
diminish after sunset and shift primarily offshore from the
Panhandle tonight into early Wednesday morning. High temperatures
are forecast to be in the mid-80s to around 90 degrees while lows
merely drop to the low 70s away from the immediate coast.
.SHORT TERM [Wednesday Through Thursday]...
There is a lot to unpack in the short-term period thanks to an
interesting synoptic pattern taking shape. The region is expected to
be sandwiched between an eastern US upper trough dipping southward,
a subtropical ridge nosing towards the FL Peninsula off the
Atlantic, and an area of low pressure over the northern Gulf. The
ridge advects relatively lower PWs (and lower rain chances) to the
eastern portions of the service area on Wednesday, while the richer
moisture remains entrenched farther west, closer to the Gulf low.
Meanwhile, the upper trough introduces slightly enhanced flow aloft,
which increases the deep-layer in excess of 20 kts. In addition, the
HREF mean 850-mb field suggests that a low-level jet (LLJ) develops
over the northern Gulf and overspreads the FL Panhandle into
portions of southwest GA. This LLJ could be in response to the Gulf
low possibly strengthening. As a result, Marginal Risks are in place
for both severe weather and excessive rainfall for Wednesday mainly
across the Wiregrass Region. The primary threats are damaging wind
gusts and localized flooding.
Severe Weather: Area-averaged forecast soundings by the 3-km NAM on
Wednesday afternoon depict an unstable airmass characterized by CAPE
around 3500 J/kg with DCAPE near 1000 J/kg and deep-layer shear > 20
kts. The latter is noticeable for the summertime as that value is
adequate to support organized, longer-lasting convection. Downbursts
would likely be the culprits for any isolated severe gusts that
occur.
Heavy Rainfall: The richer airmass is expected to reside over our
Central Timezone counties, so that is where the isolated flooding
concerns are. The strongest storms will be efficient rainmakers,
capable of dumping large amounts in a short period of time.
Saturated soils may also prompt trees to fall down more easily from
even sub-severe winds.
High temperatures should vary from west (upper 80s) to east (low
90s) thanks to the differences in precipitation and cloud cover.
More uniform overnight low temperatures in the mid-70s are forecast
(away from the immediate coast).
.LONG TERM [Thursday Night Through Tuesday]...
The evolution of the area of low pressure in the Gulf brings great
uncertainty to the long-term forecast. However, we can confidently
say that wet and stormy weather continues the next several days.
Rain chances are above-average each day through the weekend until
the potential tropical system exits the region. Given the prolonged
periods of precipitation, WPC has the FL Panhandle in a Slight Risk
(level 2 of 4) for excessive rainfall in their Day 4 & 5
experimental outlooks, with Marginal Risks possible elsewhere in
future updates. High temperatures are expected to be mostly in the
80s while lows only drop to the 70s.
.AVIATION...
[Through 12Z Wednesday]
Not much change from the forecast other than the slow onset of
stratus and patchy fog at the TAF all the TAF sites except ECP
this morning. Ceilings and visibility currently range from IFR to
LIFR at the impacted sites and should improve over the next few
hours. Meanwhile, sowers and thunderstorms are starting their
advance inland and will increase throughout the day. TAF sites
should have bouts of VFR conditions after the stratus clears and
in between rain. Expect periods of reduced visibility and ceilings
through afternoon and evening hours due to precipitation. After
that, went with some persistence forecasting and started to hint
at the possibility for stratus once again tonight.
.MARINE...
An uptick in forecast winds and seas has necessitated an exercise
caution headline for today across the waters. Chances for showers
and thunderstorms remain high over the next several days, especially
during the overnight and morning hours. Storms will continue to pose
a lightning, gusty wind, and waterspout threat.
As of 2am ET, the National Hurricane Center maintains a low chance
of a tropical system developing over the next 2 to 5 days along the
northern Gulf. The evolution of this area of low pressure has
implications on the marine forecast the remainder of the week.
Please keep up with the latest updates.
.FIRE WEATHER...
Continued wet weather keeps fire weather in check over the next
several days. The only concerns are low dispersions in portions of
southeast AL and the Panhandle this afternoon, high dispersions
Wednesday afternoon areawide, morning patchy fog/low stratus, and
gusty/erratic winds from thunderstorms.
.HYDROLOGY...
Wet weather continues the next several days thanks to a very moist
airmass in place reinforced by a potential tropical system over the
northern Gulf. A Marginal Risk (level 1 of 4) exists today for
southeast AL, the FL Panhandle/Big Bend, and portions of southwest
GA. Localized flooding is possible from training storms moving
onshore out of the southwest and along an east-west oriented front
draped over the region.
On Wednesday, the Marginal Risk shifts to the Panhandle and
southeast AL as slightly drier air nudges in to lower rain chances
for our Eastern Timezone Counties. The remainder of the rainfall
forecast is contingent on the evolution of the aforementioned Gulf
system. For now, a Slight Risk (level 2 of 4) is in place for the FL
Panhandle in the Day 4 & 5 Experimental Outlook by WPC -- valid 12Z
Friday through 12Z Sunday.
New 7-day QPF amounts are widespread 3-5" with 5-10" along the
Panhandle. Locally higher amounts are possible. These values are
definitely concerning and are subject to change (up or down) in
future forecasts. In terms of rivers, Ochlockonee - Thomasville is
slated to reach action stage today, but crests at 10 ft by
Wednesday morning. Rises in other basins are expected where the
heaviest rainfall occurs.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 74 90 74 89 / 70 30 50 40 80
Panama City 85 78 88 78 87 / 70 40 60 60 80
Dothan 84 72 87 73 86 / 70 40 70 50 80
Albany 85 73 89 74 89 / 70 30 70 50 80
Valdosta 89 74 91 74 90 / 60 30 50 30 80
Cross City 89 73 92 75 90 / 60 20 40 30 80
Apalachicola 85 78 88 78 86 / 60 20 50 40 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Bunker
NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...KR
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3In the hours before
Local storm report, Jul 12, 6:57 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM WATER SPOUT 7 S SAINT GEORGE ISLAND 29.56N 84.85W
07/12/2022 GMZ755 FL PUBLIC
PHOTO OF WATERSPOUT POSTED ON SOCIAL MEDIA.
TIME CONFIRMED BY PHOTOGRAPHER.
&&
PCLocal storm report, Jul 12, 8:24 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
924 AM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM MARINE TSTM WIND 18 S SAINT GEORGE ISLAN 29.41N 84.86W
07/12/2022 M39 MPH GMZ755 FL C-MAN STATION
34-KNOT GUST AT C TOWER.
&&
HANERSpecial weather statement, Jul 12, 11:16 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1216 PM EDT Tue Jul 12 2022
FLZ019-028-121645-
Inland Taylor FL-Madison FL-
1216 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern Taylor
and southwestern Madison Counties through 1245 PM EDT...
At 1215 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Perry, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Bird, Iddo, Moseley Hall, Ebb, Eridu, Cabbage Grove, Sirmans and
Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3010 8378 3019 8393 3024 8392 3027 8388
3028 8384 3031 8382 3032 8379 3033 8379
3035 8381 3038 8381 3039 8379 3038 8378
3039 8376 3042 8374 3043 8372 3047 8373
3034 8352
TIME...MOT...LOC 1615Z 216DEG 18KT 3022 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:21 PM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jul 11, 8:31 PM CDT | Areal Flood Advisory | TAE | Lafayette, Taylor | 3 hr |
| Jul 11, 8:46 PM CDT | Areal Flood Advisory | TAE | Bay | 119 min |
| Jul 12, 4:53 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 41 hr |
| Jul 12, 6:02 AM CDT | Special Marine Warning | TAE | 88 min | |
| Jul 12, 7:19 AM CDT | Special Marine Warning | TAE | 86 min | |
| Jul 12, 7:38 AM CDT | Special Marine Warning | TAE | 67 min | |
| Jul 12, 9:54 AM CDT | Special Marine Warning | TAE | 54 min | |
| Jul 12, 11:16 AM CDT | Special Weather Statement | TAE | Jefferson | 29 min |
| Jul 12, 11:34 AM CDT | Special Marine Warning | TAE | 56 min | |
| Jul 12, 11:46 AM CDT | Areal Flood Advisory | TAE | Bay | 20 min |
| Jul 12, 12:16 PM CDT | Small Craft Advisory | TAE | 14 hr | |
| Jul 12, 12:52 PM CDT | Special Weather Statement | TAE | Bay | 23 min |
| Jul 12, 1:00 PM CDT | Special Weather Statement | TAE | Calhoun | 30 min |
| Jul 12, 1:46 PM CDT | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 14 min |
| Jul 12, 5:41 PM CDT | Areal Flood Advisory | TAE | Holmes, Jackson | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.